Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Topamax and metabolism rainy

Posted by headachequeen on January 1, 2005, at 17:21:31

In reply to Re: Topamax and metabolism headachequeen, posted by rainy on December 26, 2004, at 14:15:35

> Kat, I just read this morning in Newsweek of all places (prescribing info for Topamax, big ad for migraine relief) that Tegretol reduces blood plasma levels of Topamax by 40%. I'm sure your medicine man is aware of this, but you aren't getting as much Top by almost half as you may have thought you were. Unless you already knew this. Hence the continuing seizures??
>
> The friendly supermarket pharmacist confirmed this fact and stated this is true with trileptal as well--something I want to ask my pdoc about as a mood stabilizer. Hoo boy.
>
> As for titrating up on Topamax, I'm on day three of 350 mgs and noticing that I'm beginning to have repetitive thinking--the same sentence keeps running through my head, or I rehearse conversations over and over, always taking the same part. Sort of like learning lines. Bleahg.
> At least so far I'm not as mean and nasty as I was last time I went up, but this is as far as I got, too. Pdoc expects me to be at 400 by now, I think--she didn't instruct me. I saw her three weeks ago and have an appointment on Wednesday. I'm really dreading the appointment.
>
> rainy
>
>


Rainy, I didn't know that... but it could be why I am taking 600 mg when they say that I need 400???
makes sense to me when I know that...
don't dread the appointment...
any handouts I have had from neurologists about topomax tell the patient to increase only when he or she feels ready... not to increase sooner than two week increments but not to increase before the body has adjusted...
just tell the doctor that your body and you are not ready...
she should understand...

this has been an awful few days and I have not been reading the boards at all... am now reading them and will try to catch up to some degree...
but have promised myself no stress whatever...
a series of aura situation, what you describe so well as saran wrap days and some incredible seizures as well as a couple of days, like today with the tingling sensation in hands and face...
the new med mix is not working at all...
so on Monday when all the offices magically re-open after the Christmas holiday I am going to try and get a sooner appointment and get something done...
as 'Stresser' has pointed out so accurately my body simply cannot manage many more of these episodes.
I cannot believe I am saying this, but I think I want to go back to Tegretol (with the Topomax of course) --
when I saw him a few days ago the Clobozam was increased (in slow increments of course <s>) by 1/2 tablet at a time over a week until I was taking 2 tablets each evening and then I am to start taking 1/2 a tablet in the morning working up to two each morning...
I am suspicious that the increase in clobozam is related to the aura days and the seizures that follow... seven seizures since Christmas Eve and that is when I had started two a night...
the link is two obvious...
when I went back to one and a half or one a night I had no problem the following day.

So I figure that if I put two and two together....
I keep hearing such terrible things about Topomax...
and having such positive results with it...
so why not increase it and leave this other stuff out of the picture?
It seems so simple to me, but then I am not a neurologist, I simply have to try to live with the condition....
sigh
kat


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20041228/msgs/436442.html